MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8301
Medical Device Problem Codes No Apparent Adverse Event (3189); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: lobectomy event description: toward the end of the procedure, when the surgical team removed the wound protector to retrieve the specimen, a tear was observed between the white ring and the wound sheath.Additional information obtained from distributor via email on 11jun2025: no instruments used within the alexis during placement.Grasper and scope were used during the procedure.The device did not particulate, and particulate did not fall into the patient.Intervention: user replace with a new one.Patient status: the patient is in good condition.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow-up report will be provided upon the completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed the complainant¿s experience of gaps between the outer ring and the sheath.Based on the condition of the returned unit, it was confirmed that the observed gaps between the outer ring and the sheath are an intentional design feature.The event unit met current specifications and there were no visible non-conformances.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.
 
Event or Problem Description
Procedure performed: lobectomy.Event description: toward the end of the procedure, when the surgical team removed the wound protector to retrieve the specimen, a tear was observed between the white ring and the wound sheath.Additional information obtained from distributor via email on 11jun2025: no instruments used within the alexis during placement.Grasper and scope were used during the procedure.The device did not particulate, and particulate did not fall into the patient.Intervention: user replace with a new one.Patient status: the patient is in good condition.

Brand Name
ALEXIS WOUND PROTECTOR-RETRACTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22475734
Report Number2027111-2025-00634
Device Sequence Number18188927
Product Code KGW
UDI-Device Identifier00607915117207
UDI-Public(01)00607915117207
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8301
Device Catalogue Number101478494
Device Lot Number1543574
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRASPER & SCOPE
Patient SexUnknown